Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 64, NWS JSJ

July 16, 2010

NWS JSJ issued this flash flood warning at Jul 16, 2010, 5:02 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2010, 5:02 AM CDT (10:02 UTC)
Expired
Jul 16, 2010, 7:45 AM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WGCA52 TJSJ 161002
FFWSJU
PRC127-161245-
/O.NEW.TJSJ.FF.W.0064.100716T1002Z-100716T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
602 AM AST FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     SAN JUAN

* UNTIL 845 AM AST

* AT 556 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND ISOLATED INTENSE THUNDERSTORMS...SOME WITH VERY HEAVY 
RAIN MOVING ACROSS THE WARNED AREA. RADAR ESTIMATES AND U.S.G.S. 
GAGES INDICATE THAT 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN OVER 
SOME AREAS AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED. 
THIS ADDITIONAL RAINFALL WILL RESULT IN FLASH FLOODING ACROSS THE 
WARNED AREA...INCLUDING THE RIO PIEDRAS. 

FOR THE RIO PIEDRAS NEAR HATO REY- RPOP4
     FLOOD STAGE - 15 FEET.
     AT 555 AM AST THE USGS SENSOR INDICATED THE RIVER HAD RISEN     
     TO...13.03 FEET AND WAS RISING STEADILY. IT WILL LIKELY REACH   
     FLOOD STAGE BY 630 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1847 6608 1840 6605 1834 6604 1833 6606
      1835 6607 1840 6607 1847 6611

$$

BCS/FC

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
342 
WGCA72 TJSJ 161247
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
847 AM AST FRI JUL 16 2010

PRC127-161254-
/O.EXP.TJSJ.FF.W.0064.000000T0000Z-100716T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN PR-
847 AM AST FRI JUL 16 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM AST FOR SAN JUAN
MUNICIPALITY...

FOR THE RIO PIEDRAS NEAR HATO REY- RPOP4
     FLOOD STAGE - 15 FEET.
     AT 836 AM AST THE USGS SENSOR INDICATED THE RIVER HAD           
     FALLEN TO...9.81 FEET. FLOODING IS NOT EXPECTED FOR THE NEXT    
     FEW HOURS AS RAIN FALL HAS ENDED. NEW SHOWERS WILL PASS THROUGH 
     BY 9:30 AM AND FLOOD POTENTIAL WILL BE RE-EVALUATED THEN.

LAT...LON 1847 6608 1840 6605 1834 6604 1833 6606
      1835 6607 1840 6607 1847 6611

$$

SNELL

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:13 PM CDT, 7 hours 49 minutes earlier.

Area forecast discussion, Jul 15, 9:13 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1013 PM AST THU JUL 15 2010

.SYNOPSIS...BROAD RIDGE TO THE NORTH WILL MAINTAIN MODERATE TO
FRESH TRADE WINDS ACROSS THE REGION. TUTT LOW ACROSS THE CNTRL
ATLC IS TO AMPLIFY SW INTO THE REGION AND HELP MAINTAIN A MOIST
AND UNSTABLE AIR MASS. TROPICAL WAVE WILL PASS ACROSS THE REGION
TOMORROW FOLLOWED BY A STRONGER ONE MON NIGHT.

&&

.DISCUSSION...TRADE SHOWERS EXPECTED TO CONTINUE OFF AND ON
THROUGH THE NIGHT IN A BRISK NORTHEAST TRADE WIND FLOW. MOISTURE
ALSO TO INCREASE NEXT 24 HRS WITH PW VALUES RISING OVER 2.0 INCHES
OVR THE WEEKEND. TROPICAL WAVE TO PASS ACROSS THE AREA LATE
TOMORROW AND SHOULD ENHANCE SHRA/TSRA ACTIVITY ACROSS THE REGION.
OVERALL...LOOKS LIKE A PRETTY WET WEEKEND IS IN STORE FOR THE
REGION ESPECIALLY SAT AND SUN. SUBSIDENCE NOTED FOR SUN NIGHT AS
MID UPPER LEVEL RIDGING BUILDS AHEAD OF A STRONGER WAVE CURRENTLY
ALONG 37W.

&&

.AVIATION...FAST MOVING SHRAS AND BRIEF MVFR CIGS AT JSJ/JBQ IN
GUSTY NORTHEAST WINDS. VERY WET WEATHER IS IN STORE FOR THE
WEEKEND WITH TSRA LIKELY.

&&

.MARINE...SCA STILL IN EFFECT FOR OFFSHORE ATLC WATERS DUE TO
FRESH TRADE WINDS AND SEAS UP TO 9 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  89  78  89 /  70  70  40  60
STT  79  89  80  88 /  60  70  30  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11/64
Hazardous weather outlook, Jul 15, 5:03 AM CDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
603 AM AST THU JUL 15 2010

AMZ710>745-PRZ001>013-161015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
603 AM AST THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-161015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
603 AM AST THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:56 AM CDTAreal Flood AdvisoryJSJ3 hr
Jul 16, 7:17 AM CDTFlash Flood WarningJSJ3 hr
Jul 16, 8:05 AM CDTAreal Flood AdvisoryJSJ115 min
Jul 16, 10:04 AM CDTAreal Flood WarningJSJ12 min
Jul 16, 10:19 AM CDTAreal Flood WarningJSJ4 hr
Jul 16, 4:46 PM CDTAreal Flood AdvisoryJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.